MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553680
Medical Device Problem Codes Use of Device Problem (1670); Difficult to Advance (2920); Positioning Problem (3009); Activation Failure (3270); Poor Visibility (4072)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted to drain the bile duct during an endoscopic ultrasound (eus) choledochoduodenostomy procedure performed on an unknown date.During the procedure, the access site was small, and the guidewire could not be advanced proximally.The initial puncture was successful; however, the image was unclear, and flange opening could not be confirmed.Upon tenting, the physician felt the device was secured.While deploying the external flange, the internal flange was inadvertently pulled through into the small bowel.The physician salvaged the drainage by deploying a fully covered wallflex stent through the axios tract into the duct and placing a double pigtail stent through it.Therefore, the procedure was completed using the axios stent, assisted by additional different devices.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
H6: imdrf impact code f2301 captures the reportable event of additional device required.Imdrf device code a090814 captures the reportable event of stent not visible under eus.Imdrf device code a1502 captures the reportable event of stent first flange difficult to position.Imdrf device code a150101 captures the reportable event of stent first flange failure to expand.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted to drain the bile duct during an endoscopic ultrasound (eus) choledochoduodenostomy procedure performed on an unknown date.During the procedure, the access site was small, and the guidewire could not be advanced proximally.The initial puncture was successful; however, the image was unclear, and flange opening could not be confirmed.Upon tenting, the physician felt the device was secured.While deploying the external flange, the internal flange was inadvertently pulled through into the small bowel.The physician salvaged the drainage by deploying a fully covered wallflex stent through the axios tract into the duct and placing a double pigtail stent through it.Therefore, the procedure was completed using the axios stent, assisted by additional different devices.There were no patient complications reported as a result of this event.Note: it was reported that the axios stent was intended to be implanted during an endoscopic ultrasound (eus) choledochoduodenostomy procedure.However, according to the axios stent and electrocautery-enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm or larger in size and walled-off necrosis 6 cm or larger in size with at least 70% fluid content, provided they are adherent to the gastric or bowel wall.The device is not indicated to be implanted between the common bile duct and the duodenum during a choledochoduodenostomy procedure.
 
Additional Manufacturer Narrative
Block b5 and h6 were corrected with event details missing from previous report (off label information).Block h6: imdrf impact code f2301 captures the reportable event of additional device required.Imdrf device code a090814 captures the reportable event of stent not visible under eus.Imdrf device code a1502 captures the reportable event of stent first flange difficult to position.Imdrf device code a150101 captures the reportable event of stent first flange failure to expand.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks h7, h9 and h11 have been updated.Block h6: imdrf impact code f2301 captures the reportable event of additional device required.Imdrf device code a090814 captures the reportable event of stent not visible under eus.Imdrf device code a1502 captures the reportable event of stent first flange difficult to position.Imdrf device code a150101 captures the reportable event of stent first flange failure to expand.Block h11: boston scientific is initiating a removal of certain sizes of the axios stent and electrocautery enhanced delivery system (6mm x 8mm, 8mm x 8mm and 20mm x 10mm) manufactured since march 1, 2025.This action is being taken due to increased reports of stent deployment and expansion issues with these configurations.These issues only occur at the time of stent delivery and are expected to be noticed by the physician.Patients who have been treated with a successfully implanted axios stent should continue to follow standard of care and are not affected by this issue.A letter was sent out to materials managers/health care professionals on 19-dec-2025 to immediately stop further distribution or use of any affected 6mm x 8mm, 8mm x 8mm and 20mm x 10mm axios stent and electrocautery enhanced delivery system.The letter indicates to remove these devices from inventory and segregate them in a secure location until they can be returned to boston scientific.The referenced axios stent and electrocautery enhanced delivery system met all specifications prior to final approval for distributions/sale.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23031568
Report Number3005099803-2025-04645
Device Sequence Number9514260
Product Code KNS
UDI-Device Identifier00191506008086
UDI-Public(01)00191506008086(17)261124(10)36603297
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553680
Device Catalogue NumberM00553680
Device Lot Number0036603297
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer10/13/2025
12/19/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date11/04/2025
01/13/2026
Date Device Manufactured05/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005099803-12192025-004-
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown